I'm a 43 female. Several months ago I had a fully blood chemistry test which reflected slightly elevated total bilirubin (1.3) and GGT (70) levels. All other screenings were normal - cholesterol, glucose, etc. I drank alcohol mostly on weekends - anywhere between 1-4 glasses of wine or beer a time. After I received the test results, I stopped drinking for 3 weeks and repeated a liver function tests only. This time the total bilirubin was normal, but GGT increased to 88. I went to the doctor to figure out why the GGT increased. He said to not drink and repeat the liver tests in two more months. For the most part I did not drink during this period, but as it was over the holidays, I did have a few glasses of wine at both Thanksgiving and Christmas. I had the 3rd liver function blood tests around mid January, and this time the GGT was 99 and the ALT was also high at 60. Total bilirubin, AST and all other screenings were within normal ranges.
Other health issues during this time frame have been: 1) Bouts of lower right abdominal pain usually with some constipation and bloating that can last several days. Usually the pain is consistent, somewhat dull, but can have waves of sharper pain. 2) increased acne breakouts and the presence of what looks like a rash or very small acne pimples on the face. 3) Difficulty sleeping (but this I have from time to time anyway), and high job stress. In fact I've felt the lower abdominal pain when particularlly stressed at work. 4) noticeably redder / hazzier eyes and deeper dark circles under the eyes. It could be from lack of sleep as the dark circle have been there awhile, but people have commented to me they notice my eyes have changed. Otherwise, I have no pain around the liver area, nor back pain.
What illnesses or conditions could this indicate? What should be my next screening steps?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.